Oxi Contin And Pregnancy

5 Replies
Unwanted addiction - January 7

I have a gi disorder wich is very painful and requires me to take a perscribed narcotic oxi contin. Inspite of birth control we found ourselfs to be pregnant. I checked with a bunch of doctors back home and the all assured me that it was best to stay on my meds and the baby would have to go through withdrawls but they would be able to moniter and help the baby. no other birth defects or problems would occure We have moved out of state and my new OB wants me off t he meds yesterday he doesent even seem to want me to ween down. 10 drs say stay this one says off has anyone ever been in this situation? I have been trying to lower my dose but its so much harder then i ever thought it would be and most people use other narcotics to help. Im just looking for experiences if you have a negitive opinion please keep it to yourself thats not what i am lookin for thank you

 

kimberley - January 7

Hi......I can sympathise with you hun. I am on a pain medication too, and despite birth control, we found ourselves pregnant.......because of the meds I decided to abort, but just as I was about to go in I changed my mind....and here I am, my doctors a__sure me that no birth defects are caused rthough my medication, BUT the baby MAY go through a mild withdrawl, which causes me great anxiety....as I do not want my baby to suffer. I too was advised not to come off of my meds, because the withdrawls could kill my baby in utero....and it is safer to stay on them. I have trawled the net for every bit of info I could find, and it has only helped ease my mind to what is happening with myself and my unborn baby. Because my dose of my meds is so low anyway, my baby might not have any withdrawls or so mild it wont even be noticeable. My advice is too look everything you can up on the net........if your doctor is not supportive, find another one, as you dont need your doctor making you feel guilty. You should actually be seeing a high risk OB/GYN. Be a__sursed you are not alone, there is a LOT of us out here in the same boat...there is support outt there on the net. If you would like to chat more to me, or want some sites to visit please e-mail me at [email protected] just take out any spaces or gaps that may appear. Please to everyone else that reads this message, do not judge us......

 

lisa - January 13

I am 31 weeks preganat and was in a car accident at 6 weeks which did alot of damage to my discs, and verves. I'll probably have to have surgery after child birth however they have me on roxicet, and morphine for the pain as the bigger I get the more pain I have. My dr said although they would like us to not take anything some times they have to weigh the options, these meds I am on have never been known to officially cause any defects to the fetus however they said the baby will go through mild withdrawl upon birth. Which makes me feel so guilty about having to take meds period. I have ultrasounds monthly and kidney/liver checks every 2 weeks. Everything hs come out fine and they a__sure me my little girl will be just as healthy as if I hadn't taken the meds so rest a__sure your not alone just make sure your dr is aware of everything you take so he can monitor the baby closer best of luck to ya

 

kimberley - January 20

Hi Lisa.......Nice to know that we are not alone......As I said I have done a ton of reading about this matter, and the neo natal staff have also a__sured me that any withdrawl for baby is handled so as to cause them no pain or suffering. The neo natal staff at my hospital have been very informative and supportive.....and I now know that my choice not to abort was the best decision....I love my unborn baby girl.....and cant wait to meet her and to cradle her, the neo natal staff have told me that it is paramount to cuddle babies who may go through withdrawls lots. Please let me know how you get on, and I will do the same for you.

 

CrystalH - January 30

Hi guys. I am definitely not here to judge any of you so please don't think that! My niece went through a horrible and relevant situation so I thought I would share. Have any of your docs talked about the possible complications these medications could cause related to miscarriage? My niece got pregnant and was on Oxycontin and they initially told her that it shouldn't cause any complications. However, when she was nearly 6 months pregnant she had a miscarriage. Afterwards, they told her it was most likely caused by the Oxy use. We did a lot of research after her miscarriage and did find a lot of information that supported what we were told (that the use of the oxycontin caused the miscarriage). I would talk with your physicians about it and see what they have to say. She was so far in her pregnancy that we all thought everything would be okay. She is still devastated about her loss and it was over a year ago. She said if she would have known she would have done anything and gone through any amount of pain to keep her baby. She also now has some health problems from her use of the drug. Please check with your physicians. After watching her go through what she did and then with me just experiencing a miscarriage earlier this month, I wouldn't wish that experience on anyone. Good luck to all of you. I do hope you go on to heal from your own physical problems and to have healthy pregnancies! BTW... there are several decent websites about this. These are some quotes I copied from two of them that I wish our family would have known during her pregnancy: 1) Danger During Pregnancy: Miscarriage, premature delivery, or stillbirth of pregnancies. Addicted newborns. Greater risk of Sudden Infant Death Syndrome (“crib death”). 2) • Oxycodone is in the FDA pregnancy category B. This means that it is unlikely to cause birth defects. However, oxycodone may cause addiction and withdrawal symptoms, difficulty breathing, as well as other harmful effects in a newborn baby when taken during pregnancy. Do not take oxycodone without first talking to your doctor if you are pregnant. • Oxycodone may cause addiction and withdrawal symptoms, difficulty breathing, and sedation in a nursing infant. Do not take oxycodone without first talking to your doctor if you are b___st-feeding a baby.

 

Veronica - March 3

Try looking into getting into a methadone program...Don't tell them about your doctor prescribing the meds to you...you have enough opiates to say that you have a heroin addiction...they will put you on a methadone program and ween you down painlessly...I'm in the process of doing the same thing myself...these doctors don't know what their talking about...weening down is painful and impossible without fatigue and jitters. email me [email protected] ket me know if this works for you

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion